Floating out and dilated pupils, which substance abuse! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-22-2011
INCOGNITO's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 343
Threads: 127
Thanked 524 Times in 192 Posts
Reputation: 534
Poison Floating out and dilated pupils, which substance abuse!

A 21-yr-old male is brought to E/R by his parents. They state that he is found to stumbling around their house, waving his hands in air and does not respond verbally to their questions.
He appears anxious and clammy skin and dilated pupils are found. A slight tremor is also evident in his hands.
Over time he becomes verbal and reports that he feels like floating out of his body and words that spoken to him seemed like insects that should be swatted away. He admits to having a substance abused by him.
what is most likely substance abused by this pt?

a) cocaine
b) inhaled paint thinner
c) PCP
d) marijuana
e) caffeine
f) mescaline
g) opiates
h) nicotine
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (07-22-2011), rulz (07-22-2011)



  #2  
Old 07-22-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 566
Threads: 25
Thanked 524 Times in 263 Posts
Reputation: 534
Default

F, Mescaline...

Also we could see almost the same by Amphetamines.
Reply With Quote Quick reply to this message
  #3  
Old 07-22-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,261 Times in 881 Posts
Reputation: 3271
Default

f) mescaline
Reply With Quote Quick reply to this message
 
  #4  
Old 07-25-2011
INCOGNITO's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 343
Threads: 127
Thanked 524 Times in 192 Posts
Reputation: 534
Default correct answer

f) mescaline

floating outa body...just like birds..lol
Reply With Quote Quick reply to this message
The above post was thanked by:
Evergreen (04-18-2012)
  #5  
Old 04-18-2012
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 333
Threads: 162
Thanked 282 Times in 146 Posts
Reputation: 292
Thumbs Up Mescaline is answer.

its mind-altering effects similar to those of LSD and Psilocybin.
Reply With Quote Quick reply to this message
The above post was thanked by:
faisalahmed518 (01-18-2015)



Reply

Tags
Pharmacology-, Step-1-Questions, Toxicology-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
black tongue and substance of abuse earthpole USMLE Step 1 Forum 6 07-01-2011 12:21 PM
Most common substance depency in USA? saintdizzy USMLE Step 1 Forum 4 06-28-2011 07:34 AM
patientís pupils are unequal, miotic, and bilaterally irregular case USMLE-Syndrome USMLE Step 2 CK Forum 4 06-27-2011 01:05 PM
Substance Abuse Detection! wahaha007 USMLE Step 1 Forum 7 03-08-2011 12:10 AM
Substance abuse versus Substance Dependence kemoo USMLE Step 1 Forum 1 01-24-2011 04:53 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)